Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2014, 12:27 AM CDT for 7 counties in Kansas. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2014, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 15, 2014, 1:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 80.0 mph
Counties Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:32 AM CDT | TSTM WND DMG | 2 W Nickerson, KS | 5 TO 6 INCH DIAMETER LIMBS DOWN |
| Jun 15, 12:32 AM CDT | TSTM WND GST 65 | Sylvia, KS | ESTIMATED 60+ MPH WINDS |
| Jun 15, 12:45 AM CDT | TSTM WND GST 60 | Sterling, KS | |
| Jun 15, 12:45 AM CDT | TSTM WND GST 70 | 1 W Nickerson, KS | |
| Jun 15, 1:00 AM CDT | TSTM WND GST 70 | 7 S Windom, KS | LASTING FROM APPROXIMATELY 100 TO 115 AM THE ESTIMATED 70 MPH WINDS CAUSED TREE DAMAGE. |
| Jun 15, 1:03 AM CDT | TSTM WND GST 70 | 7 N Sylvia, KS | ZERO VISIBILITY WITH GUSTS TO 70 |
| Jun 15, 1:06 AM CDT | TSTM WND DMG | Solomon, KS | MANY TREE LIMBS DOWN AROUND 3 INCHES IN DIAMETER. |
| Jun 15, 1:07 AM CDT | TSTM WND GST 60 | Haven, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3517 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
796
WUUS53 KICT 150527
SVRICT
KSC053-079-105-113-155-159-169-150615-
/O.NEW.KICT.SV.W.0159.140615T0527Z-140615T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1227 AM CDT SUN JUN 15 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 115 AM CDT
* AT 1224 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEVERLY TO TURON...AND MOVING EAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SALINA...HUTCHINSON...MCPHERSON...TURON...KANOPOLIS STATE PARK...
STERLING...BROOKVILLE...LITTLE RIVER...ABBYVILLE...NICKERSON...
ARLINGTON...MARQUETTE...WINDOM...PARTRIDGE...SMOLAN...SOUTH
HUTCHINSON...LINDSBORG...ASSARIA...NEW CAMBRIA AND PRETTY PRAIRIE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 207 AND 266. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 50 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 9792 3896 9736 3818 9755 3791 9770
3774 9771 3773 9847 3878 9849 3922 9829
3923 9794
TIME...MOT...LOC 0527Z 285DEG 43KT 3898 9791 3782 9845
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH
$$
DARMOFAL4 follow-up statements
078
WWUS53 KICT 150541
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1241 AM CDT SUN JUN 15 2014
KSC053-079-105-113-155-159-169-150615-
/O.CON.KICT.SV.W.0159.000000T0000Z-140615T0615Z/
SALINE KS-RICE KS-RENO KS-MCPHERSON KS-LINCOLN KS-HARVEY KS-
ELLSWORTH KS-
1241 AM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
WESTERN HARVEY...LINCOLN...MCPHERSON...RENO...RICE AND SALINE
COUNTIES UNTIL 115 AM CDT...
AT 1239 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CULVER TO 5 MILES NORTHEAST OF PENALOSA...AND MOVING
EAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
SALINA...HUTCHINSON...MCPHERSON...MARQUETTE...WINDOM...PARTRIDGE...
SMOLAN...SOUTH HUTCHINSON...LINDSBORG...ASSARIA...NEW CAMBRIA...
PRETTY PRAIRIE...INMAN...BUHLER...GYPSUM...HAVEN...GALVA...BURRTON...
WILLOWBROOK AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 9792 3896 9736 3818 9755 3791 9770
3774 9771 3773 9847 3878 9849 3922 9829
3923 9794
TIME...MOT...LOC 0541Z 285DEG 43KT 3893 9770 3778 9825
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...80MPH
$$
KETCHAM729
WWUS53 KICT 150552
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1252 AM CDT SUN JUN 15 2014
KSC053-079-105-113-155-159-169-150615-
/O.CON.KICT.SV.W.0159.000000T0000Z-140615T0615Z/
SALINE KS-RICE KS-RENO KS-MCPHERSON KS-LINCOLN KS-HARVEY KS-
ELLSWORTH KS-
1252 AM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
WESTERN HARVEY...LINCOLN...MCPHERSON...RENO...RICE AND SALINE
COUNTIES UNTIL 115 AM CDT...
AT 1250 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CAMBRIA TO 6 MILES WEST OF PRETTY PRAIRIE...AND
MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...PRETTY PRAIRIE...INMAN...BUHLER...GYPSUM...HAVEN...
GALVA...BURRTON...BRIDGEPORT...HUTCHINSON AIRPORT...MCPHERSON
AIRPORT...YODER AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 9792 3896 9736 3818 9755 3791 9770
3774 9771 3773 9847 3878 9849 3922 9829
3923 9794
TIME...MOT...LOC 0553Z 285DEG 43KT 3889 9752 3774 9808
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
KETCHAM343
WWUS53 KICT 150557
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT SUN JUN 15 2014
KSC053-079-105-113-155-159-169-150615-
/O.CON.KICT.SV.W.0159.000000T0000Z-140615T0615Z/
SALINE KS-RICE KS-RENO KS-MCPHERSON KS-LINCOLN KS-HARVEY KS-
ELLSWORTH KS-
1257 AM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
WESTERN HARVEY...SOUTHEASTERN LINCOLN...MCPHERSON...RENO...RICE AND
SALINE COUNTIES UNTIL 115 AM CDT...
AT 1255 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CAMBRIA TO PRETTY PRAIRIE...AND MOVING EAST AT 50
MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BUHLER...GYPSUM...HAVEN...GALVA...BURRTON AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 9792 3896 9736 3818 9755 3791 9770
3774 9771 3773 9847 3864 9848 3908 9794
TIME...MOT...LOC 0558Z 285DEG 43KT 3888 9745 3773 9800
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
KETCHAM858
WWUS53 KICT 150608
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
108 AM CDT SUN JUN 15 2014
KSC105-150618-
/O.CAN.KICT.SV.W.0159.000000T0000Z-140615T0615Z/
LINCOLN KS-
108 AM CDT SUN JUN 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3896 9736 3818 9755 3791 9770 3774 9771
3773 9847 3864 9848 3885 9820 3887 9793
3895 9783
TIME...MOT...LOC 0608Z 285DEG 43KT 3885 9730 3770 9786
$$
KSC053-079-113-155-159-169-150615-
/O.CON.KICT.SV.W.0159.000000T0000Z-140615T0615Z/
SALINE KS-RICE KS-RENO KS-MCPHERSON KS-HARVEY KS-ELLSWORTH KS-
108 AM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELLSWORTH...
WESTERN HARVEY...MCPHERSON...RENO...RICE AND SALINE COUNTIES UNTIL
115 AM CDT...
AT 106 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOLOMON TO 8 MILES NORTHWEST OF CHENEY...AND MOVING
EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURRTON AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3896 9736 3818 9755 3791 9770 3774 9771
3773 9847 3864 9848 3885 9820 3887 9793
3895 9783
TIME...MOT...LOC 0608Z 285DEG 43KT 3885 9730 3770 9786
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:25 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 14, 11:25 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1125 PM CDT SAT JUN 14 2014 ...UPDATED FOR 06Z AVIATION DISCUSSION... .UPDATE... ISSUED AT 900 PM CDT SAT JUN 14 2014 WARM AIR ALOFT HAS EFFECTIVELY KEPT CONVECTION WELL NW OF THE FORECAST AREA ALONG THE MAIN SYNOPTIC COLD FRONT IN NRN KS. ALSO LOOKING AT KDDC RADAR...FINE LINE ASSOCIATED WITH THE DRY LINE SHOWS DRYLINE BEGINNING TO PUSH BACK TO THE WEST...WHICH WILL EVENTUALLY INCREASE CONVERGENCE AS THIS DRYLINE INTERSECTS THE COLD FRONT. EXPECT THIS CONVERGENCE TO LEAD TO A LINE OF CONVECTION DEVELOPING OVER SW KS LATE THIS EVENING AS LOW LEVEL JET INCREASES AND MOISTURE TRANSPORT INCREASES IN THIS AREA. ONCE THIS CONVECTION GETS GOING...THINK IT WILL MAKE STEADY EASTWARD PROGRESS TOWARDS THE WESTERN HALF OF THE COUNTY WARNING AREA SOMETIME AFTER 06Z. THUS SPC HAS ISSUED A SEVERE WATCH FOR A COUPLE OF CENTRAL KS COUNTIES...AS MUCAPE VALUES REMAIN VERY HIGH...WITH A THREAT OF DAMAGING WINDS AS THE CONVECTION PUSHES EAST. SO FOR THE TIME BEING..HAVE CUT BACK ON POPS BEFORE 06Z WITH THIS IN MIND. MAY HAVE TO MAKE FURTHER ADJUSTMENTS TO POPS FOR AREAS IN THE EASTERN HALF OF THE COUNTY WARNING AREA AS THE NIGHT CONTINUES...DEPENDING ON HOW CONVECTION DEVELOPS IN SW KS. KETCHAM && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 336 PM CDT SAT JUN 14 2014 FORECAST HIGHLIGHTS FOCUS AROUND THUNDERSTORM/SEVERE WEATHER CHANCES THIS EVENING-TONIGHT. DESPITE SHORT-TERM AND CONVECTION-ALLOWING MODELS STRUGGLING TO DEVELOP ACTIVITY ACROSS CENTRAL KS (LIKELY DUE TO A STOUT CAP)...KEEPING BRUNT OF CONVECTION FURTHER NORTH OVER NORTHERN KS AND NE...EXPECTING AT LEAST ISOLATED TO WIDELY SCATTERED THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON/EARLY EVENING OVER WEST-CENTRAL TO NORTHWEST KS...NEAR THE INTERSECTION OF A DRYLINE AND ADVANCING STRONG PACIFIC COLD FRONT...AND AHEAD OF AN APPROACHING SHORTWAVE FROM THE WEST. ADDITIONAL MORE ISOLATED ACTIVITY WILL BE POSSIBLE FURTHER SOUTH ALONG THE DRYLINE OVER WESTERN KS. GIVEN STRONG INSTABILITY AND AMPLE DEEP LAYER SHEAR...THIS ACTIVITY WILL BE CAPABLE OF VERY LARGE HAIL AND DAMAGING DOWNBURST WINDS THIS EVENING...GENERALLY AS FAR EAST AS HIGHWAY 14 OVER CENTRAL KS. GIVEN LARGE TEMPERATURE/DEWPOINT SPREADS...ACTIVITY WILL LIKELY CONGEAL INTO ONE OR MORE CONVECTIVE COMPLEXES THEREAFTER...ADVANCING EAST/SOUTHEAST ACROSS THE REST OF EASTERN KS OVERNIGHT. DUE TO INITIAL STORMS MOVING MAINLY NORTHEAST...THINKING ACTIVITY WILL NOT GET INTO CENTRAL KS UNTIL 7-8PM AT THE EARLIEST...WITH THE TURNPIKE CORRIDOR NOT AFFECTED UNTIL 11PM-MIDNIGHT AT THE EARLIEST. THUNDERSTORM COVERAGE AND ASSOCIATED SEVERE POTENTIAL EAST/SOUTHEAST OF CENTRAL KS LATER THIS EVENING AND OVERNIGHT IS MORE UNCERTAIN...DUE TO A STRENGTHENING CAP...AND BEST UPPER FORCING GLANCING NORTH OF THE AREA. HOWEVER...GIVEN STRONG FRONTAL FORCING...THINKING AT LEAST STRONG TO MARGINALLY SEVERE WIND IS POSSIBLE AS FAR EAST AS THE FLINT HILLS AFTER MIDNIGHT WITH POTENTIAL ADVANCING SQUALL LINE. FRONTAL BOUNDARY GETS HUNG UP OVER SOUTHEAST KS SUNDAY AS ADDITIONAL SHORTWAVE ENERGY APPROACHES FROM THE WEST. DESPITE WEAK FRONTAL CONVERGENCE...STRONG INSTABILITY...WEAK CAP AND SUBTLE SHORTWAVE APPROACHING FROM THE WEST MAY PROVE SUFFICIENT FOR A FEW STRONG/SEVERE STORMS GENERALLY SOUTHEAST OF THE TURNPIKE LATE SUN AFTERNOON-EVENING. STRENGTHENING LOW-LEVEL JET AND MOISTURE ADVECTION MAY ALLOW THIS ACTIVITY TO FESTER WELL INTO THE OVERNIGHT HOURS...WITH POSSIBLE REDEVELOPMENT OVER CENTRAL KS LATE SUN NIGHT ON EASTERN FRINGE OF STRENGTHENING LOW-LEVEL JET AND ASSOCIATED WARM/MOIST ADVECTION. ADK .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 336 PM CDT SAT JUN 14 2014 THEREAFTER...DRY...WARM AND BREEZY SUMMER-LIKE CONDITIONS ARE ANTICIPATED THROUGH TUESDAY NIGHT--WEDNESDAY...WITH LEE TROUGHING OUT TO THE WEST AND BROAD SOUTHWEST FLOW ALOFT OVERSPREADING MID-AMERICA. LACK OF FOCUS AND WARM MID-LEVEL TEMPERATURES SHOULD PRECLUDE THUNDERSTORMS THIS PERIOD. HOWEVER...THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE WED INTO THU...AS MODELS TRACK ANOTHER SHORTWAVE AND ASSOCIATED COLD FRONT ACROSS THE REGION. ADK && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1124 PM CDT SAT JUN 14 2014 LARGE COMPLEX OF TSRA IS RAPIDLY MOVING EAST-NORTHEAST...AND WILL REACH CENTRAL KS BY AROUND 0430Z NEAR KRSL AND 05Z FOR KSLN. THE STRONGEST TSRA COULD PRODUCE SOME VARIABLE SEVERE WIND GUSTS TO 40-55 KTS ALSO REDUCING VSBYS TO 2-4SM (MVFR) IN AND AROUND THE HEAVIEST STORMS. THE FORWARD PROPAGATING MESOSCALE CONVECTIVE COMPLEX WILL CONTINUE TO MAKE RAPID MOVEMENT TO EAST-SOUTHEAST TOWARDS KHUT AND KICT LATE TONIGHT BY AROUND 07Z/SUN. NOT EXPECTING AS STRONG WIND GUSTS WITH THE TSRA FOR KHUT/KICT...BUT SOME GUSTS TO 35-45KTS STILL SEEM POSSIBLE AROUND THE STRONGEST STORMS ALONG THE LINE. ALSO VSBYS COULD DROP TO 2-5SM. FRONTAL BOUNDARY AND CONVECTION WILL MOVE QUICKLY INTO SE KS FOR EARLY MORNING ON SUN...WITH CLEARING SKIES EXPECTED FOR MOST OF CENTRAL AND SOUTH CENTRAL KS BY SUN MORNING. FRONTAL BOUNDARY HANGS UP OVER THE FLINT HILLS FOR SUNDAY...WHICH COULD LEAD TO ANOTHER ROUND OF TSRA FOR KCNU FOR SUN AFTN. SOME UNCERTAINTY ON HOW SUN AFTERNOON CONVECTION WILL EVOLVE...SO WILL LEAVE TSRA OUT OF THE KCNU TAF FOR NOW. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 88 71 92 / 60 20 30 10 HUTCHINSON 66 86 69 93 / 70 10 20 10 NEWTON 67 85 69 91 / 70 10 20 10 ELDORADO 69 85 70 89 / 60 30 30 10 WINFIELD-KWLD 70 88 71 91 / 60 30 40 10 RUSSELL 59 85 65 96 / 80 0 10 10 GREAT BEND 61 85 66 96 / 80 0 10 10 SALINA 65 86 68 93 / 80 0 10 10 MCPHERSON 66 86 68 93 / 70 10 20 10 COFFEYVILLE 72 87 72 88 / 40 40 40 10 CHANUTE 71 86 71 88 / 40 40 40 10 IOLA 71 85 70 88 / 40 40 40 10 PARSONS-KPPF 72 86 72 88 / 40 40 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 10:27 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1027 PM CDT SAT JUN 14 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1027 PM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LOWLAND FLOODING WILL CONTINUE THROUGH THE OVERNIGHT ACROSS SOUTHEAST RICE COUNTY AND NORTH CENTRAL RENO COUNTY RELATED TO THE COW CREEK AND ITS TRIBUTARIES. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE RPAIDLY NORTHEAST INTO PORTIONS OF CENTRAL KANSAS OVERNIGHT. LARGE HAIL TO THE SIZE OF GOLFBALL AND DAMAGING DOWNBURST WINDS UP TO 70 MPH ARE POSSIBLE...ALONG WITH LOCALLY HEAVY RAIN. THEREAFTER...THE STORM COMPLEX WILL EVENTUALLY MOVE EAST SOUTHEAST AND BE CAPABLE OF 60 MPH WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN...GENERALLY WEST OF THE FLINT HILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD AFFECT SOUTHERN AND SOUTHEAST KANSAS LATE SUNDAY AFTERNOON AND EVENING. STRONG TO POSSIBLY SEVERE THUNDERSTORMS COULD ARRIVE BACK INTO THE PICTURE FOR WEDNESDAY NIGHT THROUGH THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/KETCHAM
In the hours before
Local storm report, Jun 14, 11:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1136 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST 2 SE RUSSELL 38.87N 98.82W
06/14/2014 M70 MPH RUSSELL KS ASOS
KRSL ASOS
&&
MWMLocal storm report, Jun 14, 11:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1150 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 2 SE RUSSELL 38.87N 98.82W
06/14/2014 M64 MPH RUSSELL KS ASOS
ASOS
&&
MWMLocal storm report, Jun 14, 11:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND GST 1 NE SYLVAN GROVE 39.02N 98.38W
06/14/2014 U65 MPH LINCOLN KS PUBLIC
&&
MWMLocal storm report, Jun 14, 11:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1155 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND GST 2 SE RUSSELL 38.87N 98.82W
06/14/2014 M58 MPH RUSSELL KS ASOS
ASOS
&&
MWMLocal storm report, Jun 14, 11:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND GST PAWNEE ROCK 38.27N 98.98W
06/14/2014 E70 MPH BARTON KS TRAINED SPOTTER
&&
CDJLocal storm report, Jun 15, 12:00 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT SUN JUN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND GST 4 ESE LUCAS 39.04N 98.47W
06/14/2014 E65 MPH LINCOLN KS TRAINED SPOTTER
&&
MWMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Lincoln, Russell | 63 min |
| Jun 14, 11:46 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 44 min |
| Jun 15, 12:07 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 23 min |
| Jun 15, 1:01 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno, Rice, Saline | 29 min |
| Jun 15, 1:11 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick | 34 min |
| Jun 15, 1:23 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harper, Harvey, Kingman, McPherson and 4 more | 52 min |
| Jun 15, 2:14 AM CDT | Special Weather Statement | ICT | Butler, Chase, Harper, Kingman, Sedgwick, Sumner | 31 min |
| Jun 15, 2:47 AM CDT | Special Weather Statement | ICT | Butler, Chase, Harper, Sedgwick, Sumner | 28 min |
| Jun 15, 3:08 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Elk, Greenwood, Wilson, Woodson | 52 min |
| Jun 15, 3:18 AM CDT | Special Weather Statement | ICT | Butler, Cowley, Sedgwick, Sumner | 42 min |
| Jun 15, 4:10 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Elk, Greenwood, Sumner | 65 min |
| Jun 15, 4:58 AM CDT | Special Weather Statement | ICT | Labette | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.